MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX NMIC/ID-307; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) PANEL PHOENIX NMIC/ID-307; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449289
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the panel phoenix nmic/id-307 a patient isolate (proteus mirabilis) was misidentified as escherichia coli.No health impact or consequence reported.This is report 2 of 2.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: g4.Pma / 510(k)# k020322, k023444, k023634, k023858, k024153, k031530, k031699, k032299, k032655, k033560, k041384, k042932, k052269, k060214, k060217, k060444, k060447, k061355, k062944, k063301, k063573, k063811, k063824, k071623, k132674, k151320, k181665, k033458 and k123266.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D10.Device available for eval- yes.D10.Returned to manufacturer on 01-apr-2026.H3.Device eval by manufacturer- yes.Investigation summary: this complaint is for misidentification of proteus when using phoenix panel nmic/id-307 (catalog number 449289) batch number 5324454.The customer returned a phoenix generated lab report, an isolate and panel returns for the investigation.The lab report shows identifications of escherichia coli when using the complaint batch.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.To investigate, customer returned panels, retention panels of the complaint batch and control panels from the same material but different batch were tested using customer returned isolate proteus mirabilis on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolate correctly, this complaint is unable to be confirmed.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
PANEL PHOENIX NMIC/ID-307
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24778225
Report Number1119779-2026-00607
Device Sequence Number6064295
Product Code LON
UDI-Device Identifier30382904492893
UDI-Public(01)30382904492893(17)261112(10)5324454
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number449289
Device Lot Number5324454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown